Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated BP even after taking double dose of Lisinopril?

HI. I have taken Lisinopril/HCTZ 20/12 for years and bp has been stabile. I monitored it this last weekend and I can see it is higher than usual. I took readings over 4 days. My physician doubled my dose to lisinopril/HCTZ 40/24 to take one time a day. Took this eve. I am used to taking the med and urinating for an hour or so. AFter three hours, no increase in urination and bp is even higher than it has been all weekend. Oncall could not give much of an answer. No pharmacist to call at this hour. How many days could it take for this med to take effect
Mon, 14 Jan 2019
Report Abuse
Addiction Medicine Specialist 's  Response
Hello,

Ok, several issues. I cannot say in your particular case even with an examination and would hae to get some labs to fully evaluate.

But Lisinopril should never have become the first drug to use in hypertension because very little of it gets in and most are digested.

This amount varies especially whetehr food is taken with it. So, switching to a similar drug that does actually work usually fixes things in under a week.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, have been taking Lisinopril 20 mg and HCTZ 25 mg for 20 years. Always has worked very well. In last several months, have experienced BP spikes during the night. My primary care doc has now doubled the dose of Lisinopril in last two weeks. Also had an EKG which was normal. Usually eating seafood or salty food raises it but have been watching my diet more closely. Wondering if I need to see a cardiologist. Your recommendations.

doctor1 MD

Hi I am presently being treated for moderate HB. I am on my third med as there have been side effects, rash and low sodium numbers. I have been on lisinapril for a week now and after reporting my BPs to my MD she doubled the dose to 20 mg. I have had headaches for over a month and was attributing that to higher BP. although 160/ 85 is not headache territory. I now have been informed that a 5% side effect of some of these meds is headache. Since increasing my dose on fri. My headache is about migraine level. Is there a HP med that is better for us sensitive patients who tend to get side effects? Thanks

doctor1 MD

i am 30 years old male..overweight(BMI-26.7)...no addiction.stressful life.i have blood pressure since last 1 year..m taking amlodipine 10 mg per day and lisinopril 10 mg a day..but usually my bp remains 140/90..what do i do..can i increase the dose of lisinopril?my TSH is 8..not taking anything for that..